Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 20, 2007, 4:10 PM EDT for Tyler County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 20, 2007, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:20 PM EDT | TSTM WND DMG | 1 S Sistersville, WV | TREES DOWN ON COW HOUSE ROAD...CR 3, 2, AND 12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 202010
SVRRLX
WVC095-202045-
/O.NEW.KRLX.SV.W.0175.070820T2010Z-070820T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 408 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SISTERSVILLE...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SISTERSVILLE BY 420 PM EDT...
PADEN CITY BY 425 PM EDT...
MIDDLEBOURNE AND PADEN CITY BY 430 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8082 3954 8077 3949 8072 3947 8067
3944 8067 3946 8103 3947 8105 3947 8110
3947 8112 3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 2010Z 263DEG 22KT 3952 8106
$$2 follow-up statements
000
WWUS51 KRLX 202026
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT MON AUG 20 2007
WVC095-202045-
/O.CON.KRLX.SV.W.0175.000000T0000Z-070820T2045Z/
TYLER WV-
426 PM EDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR TYLER COUNTY...
AT 422 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SISTERSVILLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN TYLER COUNTY AT 440 PM EDT
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8082 3954 8077 3949 8072 3947 8067
3944 8067 3946 8103 3947 8105 3947 8110
3947 8112 3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 2026Z 263DEG 22KT 3953 8093
$$000
WWUS51 KRLX 202043
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT MON AUG 20 2007
WVC095-202052-
/O.EXP.KRLX.SV.W.0175.000000T0000Z-070820T2045Z/
TYLER WV-
443 PM EDT MON AUG 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY EXPIRES AT 445 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8082 3954 8077 3949 8072 3947 8067
3944 8067 3946 8103 3947 8105 3947 8110
3947 8112 3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 2042Z 263DEG 22KT 3954 8080
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:29 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 20, 3:29 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 329 PM EDT MON AUG 20 2007 .SYNOPSIS... A WARM FRONT WILL REMAIN ACROSS THE AREA...AS SUB TROPICAL MOISTURE STREAMS IN FROM THE WEST. A WET TUESDAY IS IN STORE FOR MOST OF THE AREA. HEAT AND HUMIDITY RETURN FOR THE REMAINDER OF THE WEEK...AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE MID ATLANTIC. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AFTERNOON CONVECTION FIRING WITH DEEP SOUTHWESTERLY FLOW IN PLACE. WHERE STORMS FIRE FOR THE REMAINDER OF TODAY WILL BE DOMINATED BY TERRAIN AND OUTFLOW BOUNDARIES...SO A DETERMINISTIC FORECAST DIFFICULT AT BEST. BUT...THERE IS ENOUGH MOISTURE AND INSTABILITY IN PLACE...ESPECIALLY ACROSS THE NORTHERN TIER TO CARRY LIKELY TO CAT POPS INTO THE EVENING. SHORTWAVE TRAVERSES TONIGHT MAKING PASSAGE AT CRW AT AROUND 06Z. DECENT MOISTURE ASSOCIATED WITH THE FEATURE...WITH DIFFERENCES NOTED IN HOW MODELS HANDLING QPF. SREF AND NAM KEEP MUCH OF PRECIP ACROSS THE NORTHERN PERIPHERY OF CWA...WHILE GFE DRAGS MOISTURE A BIT FURTHER SOUTH. HAVE OPTED TO STAY CLOSER TO THE ENSEMBLE MEANS. IN EITHER CASE...SOAKING RAINS ARE LIKELY TONIGHT SO CARRYING CAT POPS FOR THE NORTHERN COUNTIES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... OVERALL LONG WAVE PATTERN WILL NOT CHANGE WITH A STRONG UPPER LEVEL RIDGE OVER THE DEEP SOUTH DOMINATING THE EASTERN CONUS. THIS WILL TRANSLATE INTO WEATHER WHICH HAS BECOME FAIRLY COMMON IN THE MONTH OF AUGUST. EXPECTING TO SEE TEMPERATURES REMAIN WELL ABOVE NORMAL ACROSS THE AREA WITH 500HPA HEIGHTS CONTINUING TO HOVER AROUND THE 590DKM RANGE. CONVECTION WILL BE A POSSIBILITY WITH PLENTIFUL MOISTURE IN THE COLUMN AND DECENT INSTABILITY IN PLACE. FORCING MECHANISMS ARE UNCLEAR AT THE MOMENT WITH MODELS SHOWING A FEW SMALL RIPPLES IN THE 500HPA FIELD...BUT DO NOT SHOW ANYTHING IN TERMS OF A CONSENSUS FOR TIMING OR STRENGTH. AM TAKING FROM THE PROGS THAT SMALL FEATURES COULD EASILY PRESENT THEMSELVES HOWEVER...AND THAT IT WILL NOT TAKE MUCH TO SET CONVECTION OFF. THUNDERSTORMS THAT OCCUR WILL PRESENT SIMILAR ISSUES SEEN IN RECENT DAYS WITH DOWNPOURS AND GUSTY WINDS. && .LONG TERM /FRIDAY THROUGH MONDAY/... LONG RANGE CONTINUES WITH THE CWA ON THE PERIPHERY OF THE DOMINANT UPPER LEVEL RIDGE. MAIN FEATURE OF THE TERM WILL BE AN APPROACHING FRONTAL SYSTEM FROM THE NORTHWEST. DGEX AND GFS DIFFER IN THEIR LONG TERM SOLUTIONS WITH THIS FEATURE. DGEX IS MORE AGGRESSIVE IN PUSHING THE FRONTAL BOUNDARY THROUGH THE CWA...WHILE THE GFS HANGS THE BOUNDARY OVER THE CWA...AND PERHAPS DEVELOPING A NEW WAVE ALONG IT. SEEMS UNREALISTIC FOR THE BOUNDARY TO BLOW THROUGH THE AREA WITH ANY KIND OF VIGOR GIVEN THE UPPER LEVEL PATTERN...SO FEEL THE DGEX IS OUT TO LUNCH HERE. HAVE RELIED ON THE SOLUTION OF THE GFS...BUT KEPT THE POPS MODEST THROUGH THE PERIODS...EXPECTING SOME SORT PASSAGE OF THE BOUNDARY...OR PERHAPS THE DISSOLVING OF THE BOUNDARY OVER TIME AS THE MAIN ENERGY OF THE SYSTEM LIFTS NORTHEAST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... CONVECTIVE ACTIVITY TO INCREASE AS THE AFTERNOON PROGRESSES. FORECAST AREA REMAINS PREDOMINATELY UNDER THE WARM SECTOR...WITH WARM FRONT TO THE NORTH INTO THE LATE AFTERNOON. LATEST MODELS GENERALLY AGREE THAT FRONT TO GRADUALLY SAG TO THE SOUTH ON THE OVERNIGHT HOURS WITH THE REMAINS OF WHAT WAS ONCE ERIN RIDING IN FROM THE WEST. THERE WILL BE A DECENT BAROCLINIC ZONE...AND ISENTROPIC LIFT COUPLED WITH 200MB JET AT THE UPPER LEVELS WHICH SHOULD LEAD TO DECENT CHANCE FOR MORE WIDESPREAD PRECIP AND IFR CONDITIONS FOR THE OVERNIGHT HOURS. AVIATION OUTLOOK 12Z TUE THROUGH SATURDAY...THUNDERSTORMS ARE LIKELY ALL SITES TUESDAY AS THE REMNANTS OF ERIN MOVE THROUGH. AFTER THAT...THUNDERSTORMS WILL BECOME FEWER AND FARTHER BETWEEN...WITH THE BEST CHANCE BEING IN THE HEAT OF THE AFTERNOON INTO THE EVENING...WITH A VERY WARM AND HUMID SW FLOW IN PLACE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC NEAR TERM...KMC SHORT TERM...26 LONG TERM...26 AVIATION...KMC
Hazardous weather outlook, Aug 20, 4:57 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 457 AM EDT MON AUG 20 2007 OHZ066-067-075-076-084-085-VAZ003-004-WVZ008>011-016>020-027>031- 033>036-210900- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 448 AM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAINFALL FROM THUNDERSTORMS TUESDAY...ON TOP OF RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT...MAY BECOME EXCESSIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ032-037>040-046-047-210900- TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 448 AM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAINFALL FROM THUNDERSTORMS TUESDAY...ON TOP OF RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT...MAY BECOME EXCESSIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-210900- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 448 AM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAINFALL FROM THUNDERSTORMS TUESDAY...ON TOP OF RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT...MAY BECOME EXCESSIVE. HOT WEATHER WEDNESDAY THROUGH FRIDAY...COMBINED WITH HIGH HUMIDITY...WILL RESULT IN HEAT INDICES OF JUST OVER 100 DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM / 29
In the hours before
Special weather statement, Aug 20, 1:44 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 144 PM EDT MON AUG 20 2007 OHZ076-WVZ011-201815- WASHINGTON OH-TYLER WV- 144 PM EDT MON AUG 20 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 144 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES WEST OF SISTERSVILLE...OR ABOUT 8 MILES NORTHWEST OF ST. MARYS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MATAMORAS...NEW MATAMORAS...LOWER SALEM...MIDDLEBOURNE AND FRIENDLY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 09
Local storm report, Aug 20, 2:32 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 1 S SISTERSVILLE 39.54N 81.00W
08/20/2007 TYLER WV COUNTY OFFICIAL
TREES DOWN. ALSO TREES DOWN ALONG ROUTE 18.
&&
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:51 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 39 min |
| Aug 20, 1:50 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 25 min |
| Aug 20, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 17 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants | 29 min |
| Aug 20, 5:35 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 25 min |
| Aug 20, 5:51 PM EDT | Flood Watch | RLX | Pleasants, Tyler, Wood | 9 hr |
| Aug 20, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 31 min |
| Aug 20, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 29 min |
| Aug 20, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.